Yep, I did it. I am indeed an idiot. I forgot I took my 11am 40mg Celexa yesterday morning and took another 40mg at 2pm. Then I forgot I did THAT and took my regular 11am dose this morning, so I'm hurting. Weird nausea thing happening in my head right now, but I don't think it's bad enough to go to the hospital. Anything I can do other than wait it out? I've got so much work to do.
I deeply appreciate any help.
Welbutrin (Bupropion) is a dopamine-norepinephrine reuptake inhibitor; its occupancy at dopamine transporter (DAT) is 23%; whereas over 75% causes euphoria (ex. cocaine). A dopamine reuptake inhibitor (DRI) is a class of drug which acts as a reuptake inhibitor of the monoamine neurotransmitter dopamine by blocking the action of the dopamine transporter (DAT). Reuptake inhibition is achieved when extracellular dopamine not absorbed by the postsynaptic neuron is blocked from re-entering the presynaptic neuron. This results in increased extracellular concentrations of dopamine and increase in dopaminergic neurotransmission.
I am currently taking Abilify 400 mg every 3 weeks (~ 20 mg / day) and 300 mg of Welbutrin.
I was complaining to my psychiatrist about the side effects of Abilify I was suffering from; depression (low mood), sexual dysfunction, anhedonia, from a condition called "Neuroleptic Induced Deficit Syndrome" . I complained that I had totally lost my motivation, drive, and initiative and was experiencing anhedonia (lack of pleasure), emotional suppression, etc. It is like living in a mental restraint "straigthjacket". So my psychiatrist added Welbutrin. Abilify dampens down dopaminergic activity in three of the four dopaminergic pathways; It is the only Antipsychotic that I know of that can increase mesocortical dopaminergic activity. Other partial agonists like Brexiprazole and Cariprazine might do this also, whereas a silent antagonist cannot. Welbutrin has treated my low mood; I am euthymic now, but I am still anhedonic from Abilify being so frequent for such a dose; I am taking the daily equivalent of 20 mg: 400 mg per 3 weeks. At lower doses Abilify has a more stimulating effect. The Welbutrin he added certainly helps; but is unfortunately not enough.
I am considering adding a dopamine full agonist such as Ropinirole, Rotigotine, Cabergoline and Pramipexole to my prescription meds. Some dopamine agonists are useful at treating depression resistant to SSRI-treatment. Dopamine agonists can be given to counteract the side effects of antipsychotics and serotonergic antidepressants. No doubt that dopamine antagonism has a negative effect on mood. In the mesolimbic pathway *(reward pathway)* Aripriprazole reduces dopaminergic activity; which reduces motivation - salience (liking, rewarding), which can be identified as a major source of anhedonia. Aripriprazole does not reduce dopamine transmission in the mesocortical pathway in people whose mesocortical pathway has .less than normal activity. The dopamine boost that Welbutrin provides keeps me stable; counterbalances some of the negative effects of Abilify. I just need more help in alleviating this zombified state of existence in which I am alienated from my own real self. and cannot enjoy the things I used to enjoy; food, drugs, sex. I live in anhedonia, a state of a loss of pleasure; due to the neurological inhibition caused by Abilify. Welbutrin works as a wakefullness promoting agent, a mild stimulant.
My brief period (6 months) on Sertraline has been that it sapped my creativity and basically made me not want to do anything, not feel anything. I just sit at the computer and watch videos and occasionally walk around, or eat, or go to the bathroom. I just don't have any drive to really do very much of anything, except what is needed for continued survival. I don’t even want to watch movies and series!
Is that normal?
By l'appel du vide
So, I have been taking Wellbutrin XL 150mg for 3 days now. It is making me feel REALLY speedy and on edge. Anxiety has gone up to, along with bad insomnia. I have been taking extra Klonopin doses because it gets quite intense, and I usually NEVER have to take any extra klonopin. I was wondering, does this level out at some point where I do not feel like I'm on speed or what? I'm taking this to try and counteract the apathy I feel from Prozac, but honestly if I am going to feel like I did an eight ball all the time...I think I'd rather just deal with the apathy. Has anyone diagnosed with anxiety disorders along with depression had a positive experience from this? Does the anxiety and speediness go away? I also read that some people take Wellbutrin SR 150mg once a day, and that it works better for them. What's the reasoning behind that if you have to take the SR version twice a day? Wouldn't you crash? Thanks for any replies.
By l'appel du vide
l am reaching near 4 years on Prozac. For the past few years, it has worked beautifully, but I'm afraid it is pooping out on me. Lately my mood has been low, completely unmotivated, kinda apathetic. I quit my job and have been just laying in bed. I always thought that if my anxiety/panic is in check and I'm not suicidal, that my AD is working. I am kind of afraid to even switch antidepressants, as it is a whole new change and I fear that maybe Prozac was doing its job. But truly I feel as though Prozac is only working 50%, and when I tried a dose increase it did nothing but make me extremely sleepy and out of it. I am going to talk to my psych about this when I see him in 3 weeks.
I just wanted your opinions on if this is the right thing to do. I am going to look for an SNRI such as Effexor or Pristiq (Pristiq more likely, have read good reviews) since I have had success with Remeron in the past, which is serotonergic and noradrenergic. I was also on Wellbutrin as my sole AD in the past but it made me really irritable and did nothing for my anxiety, so I am thinking SNRIs will be the perfect combination for me. On another note, unrelated to ADs, my psych has discussed possible ADHD in me and I am kind of afraid to try a stimulant because 1.) I have had drug abuse problems in the past and 2.) ADHD meds are really expensive, require more often psych visits, and honestly I do not feel as though I have ADHD. When I was prescribed Adderall before I felt really speedy and on edge, and I stopped taking it.
Sorry for all the rambling. Let me know what you all think, and thank you. I am very nervous.